Aa
A
A
Close
2010625 tn?1329375656
Hair loss with mania?
Has anyone experianced lots of hair falling out with a manic episode, or as a side effect of taking Risperdal?
Cancel
9 Answers
Page 1 of 1
574118 tn?1305138884
yes it happened to me due to risperidal even though i am taking 1 mg at night for 12 years now.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
2010625 tn?1329375656
Did it just happen when you first started it or have you been having problems with it the whole time you have been on it?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Ive been having manic episodes for 20 years and never lost a hair unless i pulled it out. You might watch yourself if you like to pull on your hair, most people dont realize they do it. Im sure this is not how you lose most your hair but if it already comes out easily then pulling on it probably makes things much worse.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Losing hair is also a sign of thyroid disorder ( I can't remember if it's Hyper or Hypothyroid).  Did your doc do a thyroid panel to see if it is playing a part in your condition?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
2010625 tn?1329375656
It comes out mostly in the shower when washing my hair. I don't have a problem pulling my hair out although I do feel like pulling my hair out sometimes, lol.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
2010625 tn?1329375656
Yes they check my thyroid regularly and have found no problems with it. I wonder if it could be a result of anxiety which I also have been having trouble with....
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
585414 tn?1288944902
Hair loss can be a side effect of some psychiatric medications. When that occurs for some people taking folic acid may be of help. You could ask your psychiatrist about that as a potential option.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
2010625 tn?1329375656
My pdoc today said it was not a side effect of the medications, but could be a symptom of anxiety.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
2034089 tn?1331760416
I have a tiny bald patch in the back of my head... though, it is easily hidden. I asked my pdoc the same thing and he said that it may be because I am so stressed out all of the time. Another thing that could make you notice a lot of hair loss in the shower is if you dont brush your hair regularly or take showers frequently. I'm not saying that you are dirty. :)  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources